MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0, FR8A-SPR-B0
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported an infection and erosion of both stimulators.An explant procedure was performed on (b)(6) 2022.The patient is doing well and no further issues have been reported.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, implanting damaged devices, implanting expired devices, not prepping the skin with antiseptic solution, not irrigating the incision site, using inappropriate tools and multiple tunneling attempts have been ruled out as potential causes.However, the questionnaire shows the implanting clinician did not follow ifu when creating the receiver pocket and no anchoring devices were used.The questionnaire shows patient had an mri.However, the mri was performed after the erosion and there were no adverse events associated with the mri.A stimwave representative conducted a review of sterilization and packaging records for the respective product lot; stimwave has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion is due to inadequate fixation as the clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, suture, and knot around the coil or use an anchoring device (user error - clinician).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, implanting damaged devices, implanting expired devices, not prepping the skin with antiseptic solution, not irrigating the incision site, using inappropriate tools and multiple tunneling attempts have been ruled out as potential causes.However, the questionnaire shows the implanting clinician did not follow ifu when creating the receiver pocket and no anchoring devices were used.The questionnaire shows patient had an mri.However, the mri was performed after the erosion and there were no adverse events associated with the mri.A stimwave representative conducted a review of sterilization and packaging records for the respective product lot; stimwave has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion is due to inadequate fixation as the clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, suture, and knot around the coil or use an anchoring device (user error - clinician).Corrected data: e3 occupation was corrected from a blank selection to non-healthcare professional.D4 unique identifier (udi) # was corrected to include all parentheses and symbols.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, implanting damaged devices, implanting expired devices, not prepping the skin with antiseptic solution, not irrigating the incision site, using inappropriate tools and multiple tunneling attempts have been ruled out as potential causes.However, the questionnaire shows the implanting clinician did not follow ifu when creating the receiver pocket and no anchoring devices were used.The questionnaire shows patient had an mri.However, the mri was performed after the erosion and there were no adverse events associated with the mri.A stimwave representative conducted a review of sterilization and packaging records for the respective product lot; stimwave has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion is due to inadequate fixation as the clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, suture, and knot around the coil or use an anchoring device (user error - clinician).Corrected data: d1 and d2: brand name and common device name.E: initial reporter information.G4: pma/510(k) number.
 
Event or Problem Description
The patient reported an infection and erosion of both stimulators.An explant procedure was performed on (b)(6), 2022.The patient is doing well and no further issues have been reported.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
MDR Report Key14164035
Report Number3010676138-2022-00050
Device Sequence Number14526327
Product Code GZB
UDI-Device Identifier00818225020693
UDI-Public(01)00818225020693(17)210201(01)00818225020648(17)211201(21)211257-69
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2021
Device Model NumberFR8A-RCV-A0, FR8A-SPR-B0
Device Lot NumberSWO190202, SWO191202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
03/22/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/10/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown